Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


head aches
Jan 8, 2001

Started taking Kaletra and Viramuna a couple of months ago and for the most part seem to adjusting well. Many years ago I was taking acyclovir on a regular basis prior to me start any antiv's. More resently I read more and more about new studies stating that Acycolvir could prevent KS & lymphoma. I notice now that I've started retaking the Acyclovir I seam to have a cronic small head aches. Any reason why? Does the Acyclovir dehydrate me?

Response from Dr. Henry

If you were tolerating the acyclovir before it seems unlikely that it is the acyclovir per se. Since the acyclovir is matched with some new drugs maybe there is a drug interaction of some sort going on whcih is expressed as a headache (which can occur in around 2% of patients on long-term acyclovir). If you are a little dehydrated from the Kaletra (perhaps changing your eating habits or increased loose stools) than might contribute. The data regarding acyclovir and prevention of lymphoma is intriguing but not definitive (I would say might apply more to persons with CD4 < perhaps 225. The clearance of acyclovir from the body is kidney dependent so drinking more water might me worth trying to several weeks. KH

Keith Henry, M.D.



Previous
Olympic Level Belching
Next
Worried about liver toxicity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement